Alert archive / Iowa / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 94, NWS Des Moines, IA

June 19, 2009Marshall County, Tama County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Jun 19, 2009, 6:27 AM CDT for Marshall County, Tama County, Iowa. It was in force for 48 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2009, 6:27 AM CDT (11:27 UTC)
Expired
Jun 19, 2009, 7:15 AM CDT
In force
48 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon

Counties Marshall County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 90 km from the middle of the area, began a volume at 11:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:35 AM CDTTSTM WND GST 943 Wsw Marshalltown, IAIOWA DOT RWIS SITE
Jun 19, 6:52 AM CDTTSTM WND DMG1 Nnw Tama, IALARGE GREEN ASH...CO-DOMINANT TREE TRUNK...ABOUT 12-14 INCHES IN DIAMETER BLOWN DOWN IN SOUTHERN TOLEDO. A FEW 6 INCH DIAMETER TREE LIMBS ALSO DOWN IN AND AROUND TOLEDO...ONE AT THE MIDDLE SCHOOL ON HIGHWAY 63.
Jun 19, 6:53 AM CDTTSTM WND DMGTama, IATAMA COUNTY SHERIFF/S DEPARTMENT RECEIEVED MULTIPLE REPORTS OF TREES BLOWN DOWN BY THE WIND.
Jun 19, 6:57 AM CDTTSTM WND DMG3 N Toledo, IACORN BLOWN DOWN BY THE WIND...ALSO REPORTS OF TREES DOWN IN THE AREA. RELAYED BY KWWL-TV7 VIA THEIR LOCAL WEATHER SPOTTER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 19, 2:13 AM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 11.5 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4835 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 376 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4835 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
376 m²/s²
0-3 km storm-relative helicity
430 m²/s²
Significant tornado parameter
7.1
Supercell composite
59.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDMX 191127
SVRDMX
IAC127-171-191215-
/O.NEW.KDMX.SV.W.0094.090619T1127Z-090619T1215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
627 AM CDT FRI JUN 19 2009

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN MARSHALL COUNTY IN CENTRAL IOWA...
  TAMA COUNTY IN CENTRAL IOWA...

* UNTIL 715 AM CDT

* AT 625 AM CDT...TRAINED SPOTTERS INDICATED A LINE OF SEVERE 
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING 
WINDS IN EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
EXTENDING FROM 3 MILES SOUTHWEST OF MARSHALLTOWN AIRPORT TO 
LAUREL...AND WERE MOVING EAST AT 50 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LE GRAND BY 635 AM CDT...
  GLADBROOK AND MONTOUR BY 640 AM CDT...
  TOLEDO...TAMA AND GARWIN BY 645 AM CDT...
  TRAER BY 655 AM CDT...
  VINING...CLUTIER AND CHELSEA BY 700 AM CDT...

THIS STORM HAS A HISTORY OF PRODUCING WIND DAMAGE ACROSS STORY 
COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

YOU ARE IN DANGER IN THE PATH OF THIS STORM GO TO A BASEMENT OR
SMALL INTERIOR ROOM. EXTENSIVE DAMAGE IS LIKELY. EVACUATE MOBILE
HOMES...AND SEEK SHELTER IN A STURDY BUILDING. WIDESPREAD DESTRUCTIVE
WINDS CAN PRODUCE DAMAGE SIMILAR TO A TORNADO.

&&

LAT...LON 4187 9295 4216 9299 4225 9230 4193 9231
TIME...MOT...LOC 1127Z 265DEG 44KT 4210 9294 4189 9290

$$

KINNEY
2 follow-up statements
000 
WWUS53 KDMX 191148
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
648 AM CDT FRI JUN 19 2009

IAC127-171-191215-
/O.CON.KDMX.SV.W.0094.000000T0000Z-090619T1215Z/
TAMA IA-MARSHALL IA-
648 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN MARSHALL AND TAMA COUNTIES...

AT 644 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE 
OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS AROUND 90 
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GARWIN TO 
TAMA...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  TRAER BY 655 AM CDT...
  VINING AND CLUTIER BY 700 AM CDT...
  DYSART AND ELBERON BY 705 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM PRODUCED A WIND GUST AROUND 90 MPH IN MARSHALLTOWN AT 635 
AM.  THIS IS AN EXTREMELY DANGEROUS SITUATION.

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE 
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL 
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

&&

LAT...LON 4187 9295 4216 9299 4225 9230 4193 9231
TIME...MOT...LOC 1146Z 265DEG 44KT 4212 9262 4191 9258

$$

KINNEY
000 
WWUS53 KDMX 191204
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
704 AM CDT FRI JUN 19 2009

IAC127-171-191215-
/O.CON.KDMX.SV.W.0094.000000T0000Z-090619T1215Z/
TAMA IA-MARSHALL IA-
704 AM CDT FRI JUN 19 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CDT
FOR EASTERN MARSHALL AND CENTRAL TAMA COUNTIES...

AT 701 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70
MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CLUTIER TO
VINING...MOVING EAST AT 50 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  DYSART BY 710 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE HAVE REPORTS OF TREES UPROOTED IN TAMA COUNTY WITH THIS STORM. 
THIS IS A DANGEROUS SITUATION

FOR YOUR PROTECTION GO TO THE BASEMENT OR AN INTERIOR ROOM ON THE
LOWEST FLOOR OF YOUR HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL
TO CAUSE SERIOUS INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.


&&

LAT...LON 4189 9281 4208 9279 4225 9230 4193 9231
TIME...MOT...LOC 1204Z 259DEG 43KT 4216 9238 4196 9234

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 4:01 AM CDT, 2 hours 26 minutes earlier.

Area forecast discussion, Jun 19, 4:01 AM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT THU JUN 18 2009

.SYNOPSIS...
LONG WAVE TROUGH MOVING THROUGH THE ROCKIES EARLY THIS MORNING.
130KT SPEED MAX OUT AHEAD CENTERED OVER SD WITH RIGHT ENTRANCE
REGION AIDING UVM OF APPROACHING NE MCS.  SHORT WAVE MOVING FROM CO
INTO NE ALSO HELPING LIFT WITH PLENTY OF FORCING STILL UPSTREAM.
MUCAPES 3-5K J/KG ACROSS IA WITH KADU RUC/LAPS SOUNDINGS AHEAD OF
MCS SHOWING ROOT OF CONVECTION ONLY SLIGHTLY ELEVATED...NO MORE THAN
900MB.  HAIL CAPES APPROACHING 1000 J/KG AT TIMES.  WITH FAIRLY
UNIDIRECTIONAL WSWLY WINDS...EFFECTIVE SHEAR IN WATCH AREA NOT TOO
EXTREME WITH RELATIVELY WEAK SR INFLOW.  09Z SFC ANLYS PLACES FRONT
FROM NRN KS ACROSS OMA METRO TO NEAR MSP METRO...WITH WARM FRONT
INTO WI FROM MSP WAVE.

&&

.DISCUSSION...
OBVIOUS PRIMARY QUESTION WILL BE CONVECTIVE TRENDS NEXT 18 HOURS OR
SO.  AIRMASS CERTAINLY THERMODYNAMICALLY FAVORABLE FOR SEVERE
WEATHER AND LARGE HAIL EARLY THIS MORNING...BUT THIS HAS NOT BEEN
REALIZED YET FOR SOME REASON.  ONLY A FEW SVR WIND GUSTS IN SERN NE
RECENTLY.  SHEAR AND INFLOW MAY BE SUFFICIENTLY LACKING TO GET
THINGS TOO ORGANIZED.  RECENT NAM/RUC RUNS ALSO POINT TOWARD
ELEVATED CIN INCREASING TOWARD 12Z SO THIS MAY END UP BEING MORE OF
A HEAVY RAIN THREAT RATHER THAN SVR.  HEAVY RAIN PARAMETERS ARE
PEGGED THOUGH WITH STRONG MOISTURE TRANSPORT ON 310K SFC SO THIS
WILL BE A CONCERN FOR SEVERAL HOURS UNTIL LLJ VEERS EVEN MORE.  HAVE
ADDED HEAVY RAIN WORDING ALONG WITH SVR.

FRONTAL BOUNDARY AND CONVERGENCE SHOULD SAG SWD TODAY WITH QUESTION
TURNING TOWARD REDEVELOPMENT.  CONFIDENCE IS NOT THE GREATEST AND
DEPENDS ON LONGEVITY AND MOVEMENT OF CURRENT MCS...BUT FAVORED
SCENARIO IS FOR MORE DEVELOPMENT OVER SRN IA DURING PEAK HEATING
QUICKLY EXITING INTO MO AND IL BY EARLY EVENING.  LOOKS LIKE SRN IA
WILL GENERALLY REMAIN UNAFFECTED BY MCS...BUT OUTFLOW MAY PUSH
CONVERGENCE AREA SOUTH DIMINISHING THREAT ACROSS NRN AND WRN FRINGES
OF CURRENT SPC MODERATE OUTLOOK.

LOOKING INTO THE WEEKEND HAVE PUSHED TIMING UP OF POPS.  GFS HAS NOT
BEEN PERFORMING THE BEST LATELY SO FAIRLY SIMILAR 12Z ECMWF/00Z NAM
SOLUTIONS WILL BE FOLLOWED.  THIS BRINGS SRN PLAINS SHORT WV INTO MO
VALLEY SAT NIGHT LIFTING INTO NRN IA SUN.  IF SOME CONSISTENCY
CONTINUES...POPS WILL HAVE TO BE RAISED EVEN FURTHER.  NO CHANGES TO
POP/WX BEYOND MON.  STAYED CLOSE TO TEMP GUIDANCE OUTSIDE OF WARMER
END OF THINGS TOWARD NAM MOS SUN.

&&

.AVIATION...19/06Z
THUNDERSTORMS TRYING TO DEVELOP ALONG THE EDGE OF A CAPPING
INVERSION OF WARM AIR ALOFT.  CURRENTLY CELLS ARE STRUGGLING BUT
EVENTUALLY STORMS WILL DEVELOP.  STORMS SHOULD EVOLVE IN EARNEST BY
08Z ALONG A LINE FROM N OF KALO TO S OF KFOD TO KOMA THEN SINK S
ACROSS THE REMAINDER OF THE TAF LOCATIONS THROUGH FRIDAY AS AN UPPER
LEVEL SYSTEM PUSHES ACROSS THE REGION.  STRONG TO SEVERE STORMS ARE
EXPECTED THROUGH FRIDAY IN A VERY MOIST AND UNSTABLE ATMOSPHERE.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

BSS/RPK/FAB
Hazardous weather outlook, Jun 19, 6:07 AM CDT, 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
607 AM CDT FRI JUN 19 2009

IAZ050-061-062-073>075-083>086-094>097-201100-
TAMA-JASPER-POWESHIEK-WARREN-MARION-MAHASKA-CLARKE-LUCAS-MONROE-
WAPELLO-DECATUR-WAYNE-APPANOOSE-DAVIS-
607 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHEAST IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS MAY AFFECT THE AREA THIS MORNING WITH
ADDITIONAL REDEVELOPMENT POSSIBLE LATER THIS AFTERNOON. THE BEST
SEVERE WEATHER THREAT WOULD BE DURING THE AFTERNOON AND EARLY
EVENING HOURS WHERE A MODERATE RISK OF LARGE HAIL...DAMAGING
WINDS AND AN ISOLATED TORNADO IS IN PLACE. THE STRONGER STORMS MAY
PRODUCE LOCALLY HEAVY RAINS AS WELL...WITH PONDING WATER ON ROADS
AND RAPID RISES IN SMALL STREAMS AND CREEKS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A SLIGHT CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY
NEXT WEEK...AND THEN AGAIN AROUND THURSDAY. THE SEVERE WEATHER
POTENTIAL IS LOW AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION COULD BE NEEDED LATER THIS AFTERNOON OR EARLY
THIS EVENING. AN EMERGENCY MANAGEMENT CONFERENCE CALL MAY BE
CONDUCTED LATER THIS MORNING.

IAZ004>007-015>017-023>028-033>039-044>049-057>060-070>072-081-
082-092-093-201100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-AUDUBON-GUTHRIE-DALLAS-POLK-CASS-ADAIR-
MADISON-ADAMS-UNION-TAYLOR-RINGGOLD-
607 AM CDT FRI JUN 19 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
NORTHERN IOWA.

.DAY ONE...TODAY AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL AFFECT MUCH OF THE AREA THIS
MORNING. A FEW OF THE STORMS MAY BE SEVERE WITH LARGE HAIL AND
DAMAGING WINDS. ADDITIONAL THUNDERSTORM DEVELOPMENT MAY OCCUR THIS
AFTERNOON WITH A SLIGHT CHANCE OF MORE SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A CHANCE OF THUNDERSTORMS RETURNS TO THE FORECAST EARLY NEXT
WEEK...AND THEN AGAIN AROUND WEDNESDAY OR THURSDAY. THE SEVERE
WEATHER POTENTIAL IS QUITE LOW AT THIS TIME. THE THREAT OF SEVERE
WEATHER WILL BE BETTER DEFINED IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

A FEW PERIODS OF SPOTTER ACTIVATION MAY BE NEEDED THROUGH THE
AFTERNOON HOURS.

SMALL

In the hours before

Special weather statement, Jun 19, 5:05 AM CDT, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
505 AM CDT FRI JUN 19 2009

IAZ046-047-059-191030-
BOONE-DALLAS-GREENE-
505 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DALLAS...
SOUTHEASTERN GREENE AND WESTERN BOONE COUNTIES UNTIL 530 AM CDT...

AT 504 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTH OF JEFFERSON...OR 42 MILES
NORTHWEST OF DES MOINES...MOVING NORTHEAST AT 35 MPH.

NICKEL SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THIS
STORM.

THIS STORM WILL BE NEAR...
  DAWSON BY 510 AM CDT.
  RIPPEY...GRAND JUNCTION AND PERRY BY 515 AM CDT.
  BERKLEY BY 520 AM CDT.
  BEAVER BY 525 AM CDT.
  OGDEN BY 530 AM CDT.

KINNEY
Special weather statement, Jun 19, 5:24 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
524 AM CDT FRI JUN 19 2009

IAZ046>048-059-060-191100-
BOONE-DALLAS-GREENE-POLK-STORY-
524 AM CDT FRI JUN 19 2009

...SIGNIFICANT WEATHER ADVISORY FOR BOONE...NORTHERN DALLAS...
NORTHWESTERN POLK...SOUTHEASTERN GREENE AND WESTERN STORY COUNTIES
UNTIL 600 AM CDT...

AT 522 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM OGDEN TO 5 MILES
NORTH OF WOODWARD TO DALLAS CENTER...MOVING EAST AT 35 MPH.

PENNY SIZE HAIL...AND WINDS OF 45 TO 55 MPH ARE EXPECTED WITH THESE
STORMS.

THESE STORMS WILL BE NEAR...
  FRASER AND WOODWARD BY 530 AM CDT.
  BOONE AIRPORT...LUTHER AND BOONE BY 535 AM CDT.
  MADRID AND GRANGER BY 540 AM CDT.
  GRIMES BY 545 AM CDT.
  SAYLORVILLE LAKE...SLATER...SHELDAHL AND POLK CITY BY 550 AM CDT.

KINNEY
Local storm report, Jun 19, 5:40 AM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
540 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     TSTM WND DMG     GRAY                    41.84N 94.98W
06/19/2009                   AUDUBON            IA   TRAINED SPOTTER

            STRONG STRAIGHT LINE WINDS. SPARKING TRANSFORMERS AND
            TREE BRANCHES DOWN. LARGE BRANCHES DOWN ACROSS TOWN AND
            IN YARD. TREE FELL ON CAR AND TRUCK. DELAYED REPORT.

&&

SMALL
Local storm report, Jun 19, 6:02 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
602 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 AM     NON-TSTM WND DMG BOONE                   42.05N 93.88W
06/19/2009                   BOONE              IA   LAW ENFORCEMENT

            BRANCHES OF UNKNOWN DIAMETER DOWN WITH DAMAGE TO A
            PORTION OF A SOFFET ON A BANK DRIVE THROUGH.

&&

RK
Local storm report, Jun 19, 6:09 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
609 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
06/19/2009  E60 MPH          STORY              IA   TRAINED SPOTTER

            BRANCHES DOWN.

&&

RK
Local storm report, Jun 19, 6:24 AM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
624 AM CDT FRI JUN 19 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 AM     TSTM WND DMG     2 NW MAXWELL            41.91N 93.43W
06/19/2009                   STORY              IA   TRAINED SPOTTER

            SEVERAL 6 INCH OR GREATER DIAMETER TREE LIMBS SNAPPED OFF
            TOP OF TREES...A COUPLE LIMBS ARE NEARLY 20 FOOT LONG
            PIECES. ONE TREE KNOCKED DOWN POWERLINES.

&&

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 4:32 AM CDTSevere Thunderstorm WarningDMXAudubon, Carroll, Guthrie43 min
Jun 19, 4:43 AM CDTSevere Thunderstorm WarningDMXCass37 min
Jun 19, 5:57 AM CDTSevere Thunderstorm WarningDMXGrundy, Hamilton, Hardin, Marshall, Story48 min
Jun 19, 6:24 AM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Tama51 min
Jun 19, 6:40 AM CDTRiver Flood WarningDMXMadison, Warren48 hr
Jun 19, 7:14 AM CDTSevere Thunderstorm WarningDMXTama16 min
Jun 19, 3:09 PM CDTAreal Flood AdvisoryDMXClarke, Madison, Polk, Union, Warren3 hr
Jun 19, 3:13 PM CDTAreal Flood AdvisoryDMXBlack Hawk, Decatur, Wayne59 hr
Jun 19, 3:50 PM CDTSevere Thunderstorm WarningDMXMahaska, Poweshiek40 min
Jun 19, 3:52 PM CDTAreal Flood AdvisoryDMXDavis, Jasper, Mahaska, Marion, Poweshiek, Wapello62 hr
Jun 19, 4:15 PM CDTSevere Thunderstorm WarningDMXDavis, Mahaska, Wapello27 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.